Cancer Institute A national cancer institute
designated cancer center

Pamela L. Kunz

Publication Details

  • Capecitabine-Induced Chest Pain Relieved by Diltiazem AMERICAN JOURNAL OF CARDIOLOGY Ambrosy, A. P., Kunz, P. L., Fisher, G. A., Witteles, R. M. 2012; 110 (11): 1623-1626

    Abstract:

    Five patients with primary colorectal adenocarcinoma or anal squamous cell carcinoma were started on a 2-weeks-on, 1-week-off capecitabine dosing regimen in addition to other chemotherapeutic agents and/or radiation. Within the first few doses, patients experienced chest pain and/or dyspnea at rest or with exertion. Acute electrocardiographic findings suggestive of ischemia were found in some cases at initial presentation, and 1 patient had troponin elevation consistent with an acute ST-segment elevation myocardial infarction. Subsequent ischemia evaluations were not suggestive of clinically significant coronary artery disease. All patients experienced immediate and sustained relief from chest pain after discontinuation of capecitabine and were able to successfully tolerate retreatment using a novel management strategy based on secondary prophylaxis with diltiazem. In conclusion, guidelines for the evaluation of and therapy for capecitabine-induced chest pain are proposed.

    View details for DOI 10.1016/j.amjcard.2012.07.026

    View details for Web of Science ID 000311868000011

    View details for PubMedID 22939579

Stanford Medicine Resources:

Footer Links: